Hi everybody! I'm new to this online forum stuff. But i developed internal hemorrhoids with this medicine and i'm having one heck of a time dealing with the pain. Went to collorectal surgeon last wednesday and he and my GI doctor decided to put me on suppositories for a week to see if swelling goes down. I dont think it's working. still hurts to go. I've missed 5 days work already because i have to do sitz baths every so many hours and obviously can't do that at work. Anybody out there have same problems. I'm also bleeding from butt almost every time and am worried i will become anemic even more so. I'm going on my third week of treatments. Ready to throw in the towel but then I say to myself only 9 more weeks of incivek to go. I'm asking my Doc for some antidepressant pills today.
Sorry to hear you are having that particular side effect. I will share my experience because you are not alone.
I developed some small external hemorrhoids within just 2-3 days of starting incivek. About the 4th day I developed severe (internal) rectal pain every single time I passed stools, even when they were soft, which they always were after starting the medications. The best description of the pain is that I felt like I was passing shards of glass (and that is NOT an exaggeration). I would break out in a cold sweat from the pain and I thought I would pass out. My doctor prescribed 3% lidocaine/0.5% hydrocortisone cream (which took two days to get). I was also using the hemorrhoid cream. In addition, I was using about 4-5 baby wipes to clean the area each time so that there was not one speck of anythiong left to irritate the hemorrhoids. Interestingly enough, about 6 days after that pain started, it began to decrease and after a couple more days, it was almost gone. I still had the external hemorrhoids but the hemorrhoid cream took care of them. So I was pretty much free of the severe pain for about 2.5 weeks. Today that (internal) pain seems to be returning although it is not as severe as before (and I surely hope it does not get as severe as before). I have been plastering on the lidocaine cream and also the hemorrhoid cream. I don't really know if either of them will really help (the internal pain) because the creams are external and the pain is definitely internal. The creams do help the external hemorrhoids and the rawness. I also was bleeding some when I had that sever pain. That bleeding let up when the pain let up but I notice it is back today, not a lot, but some bleeding.
I don't know what else to tell you except it seems your doctors are on top of it. Maybe some lidocaine cream would help but I would get a prescription and not just an over the counter (the prescription lidocaine is stronger and also has the hydrocortizone cream in it).
Perhaps yours will let up a little like mine did for 2.5 weeks.
One thing I have noticed about all three of these drugs is that the side effects seem to pop up whenever they feel like it and then sometimes disappear for a few days or a day and then pop up again. Also sometines a person won't have certain side effects and then several weeks into treatment one or more of them will pop up. The side effects (when they show up, how long they stay, which ones show up) seem to be rather unpredictable.
I am going on my fifth week of treatment today (5th injection tonight). I am determined to get through threatment and hopefully get rid of this virus.
Thank you so much for the reply. What you desrcribed is exactly what i'm experiencing. My docs have me on the same creams you mentioned but i'm also on suppositories for the internal hems. Had 1 external one at first but it went away. I don't thimk the suppositories are working but i guess i just gotta give it some time huh? I feel like the fibrous diet we are on doesn't allow the hems to heal cause i'm constantly going to the potty.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.